Health officials are investigating the death of a man in NSW, who died from blood clots just days after he received a COVID-19 vaccine.
The 55-year-old man from Tamworth passed away from blood clots in the lungs eight days after getting the shot, according to the Northern Daily Leader.
The Therapeutic Goods Administration has confirmed it is aware of the death, however, no link between the vaccine and the death has been established.
ARTICLE CONTINUES AFTER THIS ADVERTISEMENT
“The reporting of an adverse event to TGA post-vaccination does not mean the event was caused by the vaccination,” the TGA said in a statement.
“All reports to the TGA of death following vaccination are reviewed to assess the likelihood that the vaccine contributed to the event or medical condition that lead to a fatal outcome.
“This review is undertaken by clinical staff and includes gathering and considering relevant clinical information on the patient’s current and past medical history, risk factors and medications at the time of vaccination as well as any tests such as pathology and clinical notes, and where necessary involves discussion with the relevant state and territory health departments and the individual’s health professionals.”
The TGA has also confirmed it is continuing to closely investigate reports of the “rare and unusual” clotting syndrome Thrombosis with thrombocytopenia syndrome following the AstraZeneca COVID-19 vaccine.
“During the past week, the TGA convened an independent expert panel to assess three additional suspected Australian cases of TTS,” the TGA said.
“The panel advised that all three cases were likely linked to the AstraZeneca COVID-19 vaccine. However, none of the patients is considered to be seriously ill.
“While the cases meet the international and UK criteria for TTS, two of the three cases appear to be milder forms of the syndrome.
A total of six cases of TTS have been identified in Australia, with affected patients aged 35 to 80 years old.